Alert archive / New York / Areal Flood Warnings in 2021
Areal Flood Warning 2, NWS New York, NY
NWS New York, NY issued this areal flood warning at Aug 22, 2021, 11:08 PM EDT for 6 counties in New York; 4 counties in New Jersey. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2021, 11:08 PM EDT (03:08 UTC)
- Expired
- Aug 23, 2021, 7:30 AM EDT
- In force
- 8 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, New York County, NY, Orange County, NY, Queens County, NY, Rockland County, NY, Westchester County, NY
The radar
The Philadelphia radar (KDIX), 115 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 2:05 AM EDT | FLOOD | 2 Nw Kinnelon, NJ | THE GAUGE ON THE PEQUANNOCK RIVER AT MACOPIN (MCPN4) REACHED FLOOD STAGE. |
| Aug 23, 7:40 AM EDT | HEAVY RAIN 6.48 | Butler, NJ | STORM TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 3.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
481
WGUS41 KOKX 230308
FLWOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New York NY
1108 PM EDT Sun Aug 22 2021
NJC003-013-017-031-NYC005-061-071-081-087-119-230900-
/O.NEW.KOKX.FA.W.0002.210823T0308Z-210823T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bergen NJ-Essex NJ-Hudson NJ-Passaic NJ-Bronx NY-New York
(Manhattan) NY-Orange NY-Queens NY-Rockland NY-Westchester NY-
1108 PM EDT Sun Aug 22 2021
The National Weather Service in Upton has issued a
* Flood Warning for Urban area and small stream in...
Bergen County in northeastern New Jersey...
Northern Essex County in northeastern New Jersey...
Hudson County in northeastern New Jersey...
Passaic County in northeastern New Jersey...
Bronx County in southeastern New York...
New York (Manhattan) County in southeastern New York...
Southeastern Orange County in southeastern New York...
Queens County in southeastern New York...
Rockland County in southeastern New York...
Southern Westchester County in southeastern New York...
* Until 500 AM EDT.
* At 1108 PM EDT, Gauge reports indicate some rivers are above their
flood stage. There are also some reports of residual flooding
blocking some roads. This is from earlier heavy rain and the
residual runoff. Between 2 and 5 inches of rain have fallen. Some
rivers and streams are continuing to rise. There remains some
lingering light to moderate rainfall in the region.
Flooding is ongoing or expected to begin shortly in the warned area.
* Some locations that will experience flooding include...
Yonkers, Paterson, New Rochelle, Passaic, White Plains, Wayne,
Mott Haven, Bloomfield, East Tremont, Hackensack, New City, Port
Chester, Bergenfield, Paramus, West Milford, Ridgewood, Lyndhurst,
Monsey, Rutherford and Nanuet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4130 7456 4144 7436 4100 7365 4081 7381
4080 7391 4076 7395 4076 7401 4080 7398
4082 7402 4077 7409 4079 7437 4086 7432
4091 7433 4090 7427 4097 7428 4102 7443
4105 7445 4103 7450 4109 7450 4120 7437
$$
JM3 follow-up statements
547
WGUS41 KOKX 230732
FLWOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New York NY
332 AM EDT Mon Aug 23 2021
NJC003-013-017-031-NYC005-061-071-081-087-119-230930-
/O.EXT.KOKX.FA.W.0002.000000T0000Z-210823T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bergen NJ-Essex NJ-Hudson NJ-Passaic NJ-Bronx NY-New York
(Manhattan) NY-Orange NY-Queens NY-Rockland NY-Westchester NY-
332 AM EDT Mon Aug 23 2021
The National Weather Service in Upton has extended the
* Flood Warning for Urban area and small stream in...
Bergen County in northeastern New Jersey...
Northern Essex County in northeastern New Jersey...
Hudson County in northeastern New Jersey...
Passaic County in northeastern New Jersey...
Bronx County in southeastern New York...
New York (Manhattan) County in southeastern New York...
Southeastern Orange County in southeastern New York...
Queens County in southeastern New York...
Rockland County in southeastern New York...
Southern Westchester County in southeastern New York...
* Until 530 AM EDT.
* At 332 AM EDT, Doppler radar indicated heavy rain slowly moving
into parts of the region. There are some areas of residual
flooding including some rivers above their flood stage from
residual runoff. Flooding is ongoing or expected to begin shortly
in the warned area. Between 2 and 5 inches of rain have fallen
from earlier heavy rain.
* Some locations that will experience flooding include...
Yonkers, Paterson, New Rochelle, Passaic, White Plains, Wayne,
Mott Haven, Bloomfield, East Tremont, Hackensack, New City, Port
Chester, Bergenfield, Paramus, West Milford, Ridgewood, Lyndhurst,
Monsey, Rutherford and Nanuet.
Additional rainfall amounts up to near 1 inch are expected in the
warned area before 530 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4130 7456 4144 7436 4100 7365 4081 7381
4080 7391 4076 7395 4076 7401 4080 7398
4082 7402 4077 7409 4079 7437 4086 7432
4091 7433 4090 7427 4097 7428 4102 7443
4105 7445 4103 7450 4109 7450 4120 7437
$$
JM963
WGUS41 KOKX 230915
FLWOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New York NY
515 AM EDT Mon Aug 23 2021
NJC003-013-017-031-NYC005-061-071-081-087-119-231130-
/O.EXT.KOKX.FA.W.0002.000000T0000Z-210823T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bergen NJ-Essex NJ-Hudson NJ-Passaic NJ-Bronx NY-New York
(Manhattan) NY-Orange NY-Queens NY-Rockland NY-Westchester NY-
515 AM EDT Mon Aug 23 2021
The National Weather Service in Upton has extended the
* Flood Warning for Urban area and small stream in...
Bergen County in northeastern New Jersey...
Northern Essex County in northeastern New Jersey...
Hudson County in northeastern New Jersey...
Passaic County in northeastern New Jersey...
Bronx County in southeastern New York...
New York (Manhattan) County in southeastern New York...
Southeastern Orange County in southeastern New York...
Queens County in southeastern New York...
Rockland County in southeastern New York...
Southern Westchester County in southeastern New York...
* Until 730 AM EDT.
* At 515 AM EDT, Doppler radar indicated moderate to locally heavy
rain moving across the region. Gauges on some rivers and streams
are continuing to rise with some exceeding their flood stage.
There remains areas of residual flooding from earlier heavy rain
and associated runoff.
Flooding is ongoing or expected to begin shortly in the warned area.
Between 2 and 5 inches of rain have fallen with locally higher
amounts from earlier heavy rain.
* Some locations that will experience flooding include...
Yonkers, Paterson, New Rochelle, Passaic, White Plains, Wayne,
Mott Haven, Bloomfield, East Tremont, Hackensack, New City, Port
Chester, Bergenfield, Paramus, West Milford, Ridgewood, Lyndhurst,
Monsey, Rutherford and Nanuet.
Additional rainfall amounts up to near 1 inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4130 7456 4144 7436 4100 7365 4081 7381
4080 7391 4076 7395 4076 7401 4080 7398
4082 7402 4077 7409 4079 7437 4086 7432
4091 7433 4090 7427 4097 7428 4102 7443
4105 7445 4103 7450 4109 7450 4120 7437
$$
JM229
WGUS81 KOKX 231138
FLSOKX
Flood Statement
National Weather Service New York NY
738 AM EDT Mon Aug 23 2021
NJC003-013-017-031-NYC005-061-071-081-087-119-231148-
/O.EXP.KOKX.FA.W.0002.000000T0000Z-210823T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bergen NJ-Essex NJ-Hudson NJ-Passaic NJ-Bronx NY-New York
(Manhattan) NY-Orange NY-Queens NY-Rockland NY-Westchester NY-
738 AM EDT Mon Aug 23 2021
...THE URBAN AREA AND SMALL STREAM FLOOD WARNING HAS EXPIRED FOR
BERGEN, NORTHERN ESSEX, HUDSON, PASSAIC, BRONX, NEW YORK
(MANHATTAN), SOUTHEASTERN ORANGE, QUEENS, ROCKLAND AND SOUTHERN
WESTCHESTER COUNTIES...
Heavy rain has ended and flood waters are receding, so flooding is
no longer expected to pose a threat. Please continue to heed
remaining road closures.
LAT...LON 4130 7456 4144 7436 4100 7365 4081 7381
4080 7391 4076 7395 4076 7401 4080 7398
4082 7402 4077 7409 4079 7437 4086 7432
4091 7433 4090 7427 4097 7428 4102 7443
4105 7445 4103 7450 4109 7450 4120 7437
$$
GoodmanWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this areal flood warning went out at Aug 22, 10:58 PM EDT, 10 minutes earlier.
Area forecast discussion, Aug 22, 10:58 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service New York NY
1058 PM EDT Sun Aug 22 2021
.SYNOPSIS...
Henri will slowly move across southern New England tonight with
impacts likely across parts of the local area through Monday. A
stretch of hot weather is possible for the middle of next week,
followed by a cold frontal passage on Friday.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Henri is now a depression as of 8 pm and will continue to
weaken as the night progresses, with winds diminishing across
the forecast area. However, heavy rain associated with Henri
will also continue. The main areas of impact are across the
Lower Hudson Valley, northeast New Jersey, New York City, and
western Long Island. In particular, northeast New Jersey and New
York City previously saw heavy rain move through Saturday
evening, with isolated reports of more than 6 inches of rain,
these areas will be sensitive to any additional rainfall. With
flooding possible in these areas tonight, the Flood Watch will
continue. Additionally, the Weather Prediction Center continues
to place the entire forecast area in a moderate threat for
excessive rain.
Meanwhile, radar imagery and observations shows just some light
rain and drizzle across southeastern Connecticut and eastern
Long Island.
Please refer to the National Hurricane Center and Hurricane
Local Statement for the official forecast track information.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Additional widespread rainfall amounts of 2 to 5 inches are
possible across the Lower Hudson Valley, northeast New Jersey,
New York City, inland southern Connecticut, and western Long
Island from Sunday evening through Monday evening as Henri loses
forward speed and begins to be absorbed into the upper level
trough that will be over the area during this time frame. Upper
level southerly jet extending south of the region into the
Atlantic will help provide a tropical rich moisture source with
layer precipitable waters remaining near 2 inches tonight into
early Monday.
Rain should come to an end late Monday night once the combined
upper level trough and Henri shift northeast into New England.
South winds become more westerly to southwesterly with overcast
skies beginning to scatter through the evening.
The Weather Prediction Center has placed the entire forecast
area in moderate risk for excessive rain for Monday.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
The focus turns to the heat Tuesday through Thursday. H85 temps
warm to around 18-19C in the Tue-Thu period as a ridge builds
into central New York state. With highs in the upper 80s to
lower 90s expected and dewpoints forecast to be in the upper
60s to lower 70s through the period, heat indices will range
from 95 to 99 for 2 consecutive days (Heat Advisory criteria) for
much of the area. Moreover heat index values of 100 to 105 are
possible for some areas Thursday.
A slow moving cold front appears on track for late Friday,
bringing a chance for showers and thunderstorms for Thursday
into Friday. Moisture may linger into the weekend as the front
stalls. Slight rain chances expected both Saturday and Sunday.
&&
.AVIATION /03Z MONDAY THROUGH FRIDAY/...
Henri will track across CT this evening, then into Northern New
England on Monday.
Rain will continue across portions of the area overnight, mainly
west of NYC. Some of this rain will possibly fall heavy at
times.
Cigs have been all over the place, but have kept them mainly
MVFR/IFR in the TAFs with rain continuing. Conditions may see
improvements to VFR for a period. Where the heavy rain has
ended, lower cigs continue to be reported in light rain. Dry
conditions are likely east of NYC for a period.
Conditions may improve late tonight into very early Monday as the
system tracks northward and weakens, especially east of the low
center which will be mainly dry.
Additional rain showers along with sub-VFR conditions are
expected on Monday as the low moves away from the area. There
will be a chance of thunder, however timing and placements are
too low to include in the TAF at this time.
Winds will continue to back this evening, then direction will level
out as the storm stalls. As the low changes direction and pulls
away, winds will back more southerly during the day on Monday.
...Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments possible for changing flight categories overnight.
Thunderstorms along with heavy rainfall, may impact operations on
Monday, but timing and coverage is too uncertain at this time.
.OUTLOOK FOR 00Z TUESDAY THROUGH FRIDAY...
.Mon...MVFR or lower at times with shwrs and tstms.
.Tue...VFR.
.Wed...VFR.
.Thu...Mainly VFR but chances for aftn and eve tstms.
.Fri...Mainly VFR but chances for tstms late with a cold front.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Tropical Storm Warnings have been cancelled for all waters.
Small Craft Advisories have been issued on the Long Island Sound ocean
waters for tonight through Monday night as winds and waves
remain above SCA conditions through then. Henri is expected to
continue to weaken through the night.
Please refer to the National Hurricane Center for the official
forecast track information.
Seas may remain above 5 ft on the ocean Tue, and perhaps Wed.
Winds may be close to SCA levels on the ocean waters Mon. All
waters should be blw sca criteria for Thu and Fri.
&&
.HYDROLOGY...
A Flood Watch continues for the entire area and now extends
through Monday evening. Hydrologic impacts today through Monday
will depend on the track and intensity of Henri. There is the
potential of an additional widespread 2-5 inches of rainfall
today through Monday evening for the Lower Hudson Valley, New
York City, northeast New Jersey, southwestern Connecticut, and
western Long Island in associated with Henri. Locally higher
amounts are possible. Flash flooding concerns continue for the
entire forecast area.
No hydrologic impacts are expected Tue-Thu.
&&
.TIDES/COASTAL FLOODING...
The threat for life threatening storm surge has ended. Localized
minor coastal flooding impacts, particularly in sheltered bay
areas, is expected with tonight's high tide.
Dangerous rip currents are expected through Tuesday due to
Tropical System Henri and southerly swells.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through Monday evening for CTZ005>012.
NY...Flood Watch through Monday evening for NYZ067>075-078>081-
176>179.
High Rip Current Risk through Tuesday evening for NYZ075-080-
081-178-179.
NJ...Flood Watch through Monday evening for NJZ002-004-006-103>108.
MARINE...Small Craft Advisory until 2 AM EDT Monday for ANZ340-345.
Small Craft Advisory until 6 PM EDT Monday for ANZ331-332-335.
Small Craft Advisory until 6 AM EDT Tuesday for ANZ350-353-355.
&&
SYNOPSIS...JP
NEAR TERM...BG/DJ/JP
SHORT TERM...BG/JP
LONG TERM...JP
AVIATION...BC
MARINE...BG/JP
HYDROLOGY...JP
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 22, 5:22 PM EDT, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service New York NY 522 PM EDT Sun Aug 22 2021 CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-232130- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northwest Suffolk-Northeast Suffolk- Northern Queens-Northern Nassau- 522 PM EDT Sun Aug 22 2021 ...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ075-080-081-178-179-232130- Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk-Southern Queens- Southern Nassau- 522 PM EDT Sun Aug 22 2021 ...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ338-340-345-350-353-355-232130- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 522 PM EDT Sun Aug 22 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-232130- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- 522 PM EDT Sun Aug 22 2021 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Aug 22, 10:20 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1020 PM EDT SUN AUG 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FLASH FLOOD 2 NNE NEWARK AIRPORT 40.70N 74.16W
08/22/2021 ESSEX NJ DEPT OF HIGHWAYS
FLOODING ON PORT NEWARK ELIZABETH MARINE
TERMINAL. OUTER PORT STREET IS CLOSED.
&&Local storm report, Aug 22, 10:29 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1029 PM EDT SUN AUG 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM FLASH FLOOD ELMSFORD 41.06N 73.82W
08/22/2021 WESTCHESTER NY DEPT OF HIGHWAYS
FLOODING ON SAW MILL RIVER PARKWAY
NORTHBOUND AT WEST MAIN STREET. ALL LANES
BLOCKED.
&&Local storm report, Aug 22, 10:35 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1035 PM EDT SUN AUG 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM FLASH FLOOD 1 WSW ARDSLEY 41.01N 73.85W
08/22/2021 WESTCHESTER NY DEPT OF HIGHWAYS
FLOODING ON NY 9A BOTH DIRECTIONS AREA OF
SAW MILL RIVER ROAD. ALL LANES BLOCKED.
&&Local storm report, Aug 22, 10:43 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1043 PM EDT SUN AUG 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM FLASH FLOOD 1 SW VALLEY COTTAGE 41.11N 73.95W
08/22/2021 ROCKLAND NY LAW ENFORCEMENT
ALL RAMPS FROM RT 303 TO WESTBOUND RT 59 ARE
CLOSED DUE TO FLOODING. CAR STRANDED.
&&Local storm report, Aug 22, 11:02 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1102 PM EDT SUN AUG 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM FLASH FLOOD 1 SW WANAQUE 41.03N 74.30W
08/22/2021 PASSAIC NJ LAW ENFORCEMENT
3 TO 4 FEET OF WATER IN A BASEMENT IN
HASKELL.
&&Local storm report, Aug 22, 11:06 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1106 PM EDT SUN AUG 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM FLASH FLOOD 1 W ENGLEWOOD 40.89N 73.98W
08/22/2021 BERGEN NJ LAW ENFORCEMENT
FOREST AVE BETWEEN DEAN AND VAN BRUNT IS
CLOSED DUE TO FLOODING.
&&The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:25 AM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 4 hr |
| Aug 23, 4:13 AM EDT | River Flood Warning | OKX | Orange, Rockland | 23 hr |
| Aug 23, 3:16 PM EDT | Heat Advisory | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 4 days |
| Aug 23, 3:30 PM EDT | Areal Flood Advisory | OKX | Westchester | 90 min |
Nearby
Areal Flood Warnings in New York, 2021Areal Flood Warnings in New Jersey, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.